Alert archive / Illinois / River Flood Warnings in 2021

River Flood Warning 37, NWS Paducah, KY

March 18, 2021Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Mar 18, 2021, 11:44 PM CDT for Wayne County, White County, Illinois. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 11:44 PM CDT (04:44 UTC)
Expired
Mar 21, 2021, 12:27 AM CDT
In force
49 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skillet Fork River at Wayne City (WYNI2). The gauge peaked at 16.34 ft at Mar 19, 2021, 3:00 PM CDT.

actionminormoderate1214161803/1903/2003/2103/22
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

919 
WGUS43 KPAH 190444
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
1144 PM CDT Thu Mar 18 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Illinois...

  Skillet Fork River at Wayne City 

.Runoff from recent heavy rainfall will cause the Skillet Fork River 
at Wayne City to briefly rise into minor flood stage Friday morning. 
.

For the Skillet Fork River...including Wayne City...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning.

&&


ILC191-193-191400-
/O.NEW.KPAH.FL.W.0037.210319T0444Z-210319T1800Z/
/WYNI2.1.ER.210319T0427Z.210319T0600Z.210319T1200Z.NO/
1144 PM CDT Thu Mar 18 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Skillet Fork River at Wayne City.
* From this evening to Friday afternoon.
* At 11:00 PM CDT Thursday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around midnight 
  Friday and crest near 15.1 feet early Friday morning. The river 
  will fall below flood stage late Friday morning.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

DWS
6 follow-up statements
016 
WGUS83 KPAH 190926
FLSPAH

Flood Statement
National Weather Service Paducah KY
426 AM CDT Fri Mar 19 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Skillet Fork River at Wayne City 

.The Skillet Fork River at Wayne City has risen above flood stage. 
It is forecast to crest near 15.9 feet this afternoon then fall 
below flood stage this evening. .

For the Skillet Fork River...including Wayne City...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 900 AM CDT.

&&


ILC191-193-191400-
/O.EXT.KPAH.FL.W.0037.000000T0000Z-210320T0948Z/
/WYNI2.1.ER.210319T0427Z.210319T1200Z.210320T0348Z.NO/
426 AM CDT Fri Mar 19 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Skillet Fork River at Wayne City.
* Until late tonight.
* At 4:00 AM CDT Friday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:00 AM CDT Friday was 15.5 feet.
* Forecast...The river will crest near 15.9 feet this afternoon. It 
  will then fall below flood stage again late this evening.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

DWS
801 
WGUS83 KPAH 191420
FLSPAH

Flood Statement
National Weather Service Paducah KY
920 AM CDT Fri Mar 19 2021

...The Flood Warning continues for the following rivers in 
Illinois...

  Skillet Fork River at Wayne City affecting White and Wayne 
  Counties.

.The Skillet Fork River at Wayne City has risen above flood stage 
due to recent heavy rainfall. The river will crest this afternoon or 
this evening, then begin falling overnight. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ILC191-193-200900-
/O.EXT.KPAH.FL.W.0037.000000T0000Z-210320T0848Z/
/WYNI2.1.ER.210319T0427Z.210319T1800Z.210320T0248Z.NO/
920 AM CDT Fri Mar 19 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Skillet Fork River at Wayne City.
* Until late tonight.
* At 8:00 AM CDT Friday the stage was 15.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.1 feet 
  this afternoon. It will then fall below flood stage tonight.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

York
170 
WGUS83 KPAH 200059
FLSPAH

Flood Statement
National Weather Service Paducah KY
759 PM CDT Fri Mar 19 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Skillet Fork River at Wayne City affecting White and Wayne 
  Counties.

.The Skillet Fork River at Wayne City has risen above flood stage 
due to recent heavy rainfall. The river has already crested and will 
fall below flood stage overnight tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ILC191-193-201230-
/O.EXT.KPAH.FL.W.0037.000000T0000Z-210320T1225Z/
/WYNI2.1.ER.210319T0427Z.210319T2000Z.210320T0625Z.NO/
759 PM CDT Fri Mar 19 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Skillet Fork River at Wayne City.
* Until Saturday morning.
* At 7:00 PM CDT Friday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 7.2 feet early 
  Wednesday afternoon.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

16
815 
WGUS83 KPAH 201027
FLSPAH

Flood Statement
National Weather Service Paducah KY
527 AM CDT Sat Mar 20 2021

...The Flood Warning is extended for the following river in 
Illinois...

  Skillet Fork River at Wayne City.

.The Skillet Fork River at Wayne City has risen above flood stage 
due to recent heavy rainfall. The river has already crested and will 
fall below flood stage by midday.

For the Skillet Fork River...including Wayne City...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ILC191-193-201900-
/O.EXT.KPAH.FL.W.0037.000000T0000Z-210320T1850Z/
/WYNI2.1.ER.210319T0427Z.210319T2000Z.210320T1250Z.NO/
527 AM CDT Sat Mar 20 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Skillet Fork River at Wayne City.
* Until this afternoon.
* At 5:00 AM CDT Saturday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage by 
  midday today.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

AL
639 
WGUS83 KPAH 201517
FLSPAH

Flood Statement
National Weather Service Paducah KY
1017 AM CDT Sat Mar 20 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Skillet Fork River at Wayne City affecting White and Wayne 
  Counties.

.The Skillet Fork River at Wayne City remains above flood stage due 
to recent heavy rainfall. The river has already crested and will 
fall below flood stage tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ILC191-193-210900-
/O.EXT.KPAH.FL.W.0037.000000T0000Z-210321T0900Z/
/WYNI2.1.ER.210319T0427Z.210319T2000Z.210321T0300Z.NO/
1017 AM CDT Sat Mar 20 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Skillet Fork River at Wayne City.
* Until late tonight.
* At 9:00 AM CDT Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain nearly steady this 
  afternoon. It will then fall below flood stage tonight.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

York
197 
WGUS83 KPAH 210527
FLSPAH

Flood Statement
National Weather Service Paducah KY
1227 AM CDT Sun Mar 21 2021

...The Flood Warning is cancelled for the following river in 
Illinois...

  Skillet Fork River at Wayne City.

.Water levels along the Skillet Fork River at Wayne City have 
dropped below flood stage and are expected to continue to fall; 
therefore, the flood warning is now cancelled. .

ILC191-193-210630-
/O.CAN.KPAH.FL.W.0037.000000T0000Z-210321T0527Z/
/WYNI2.1.ER.700119T1655Z.700119T1656Z.000000T0000Z.NO/
1227 AM CDT Sun Mar 21 2021

...The Flood Warning for the Skillet Fork River at Wayne City has 
been cancelled...

The Flood Warning is cancelled for
  the Skillet Fork River at Wayne City.
* At 12:00 AM CDT Sunday the stage was 14.95 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue to fall.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

AL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 18, 6:48 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 18, 6:48 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
648 PM CDT Thu Mar 18 2021

.UPDATE...
Issued at 648 PM CDT Thu Mar 18 2021

Updated aviation discussion for 00Z TAFs.

&&

.SHORT TERM...(Tonight through Saturday night)
Issued at 307 PM CDT Thu Mar 18 2021

The upper low is drifting east along the Tennessee border near the
lakes as of 20Z, and has behaved itself to this point. The
occluded front runs east to west just north of Interstate 64, and
has been rather stationary through the day. The low will move out
of the area by 00Z and surface boundary will slowly slip east and
south through the region through the evening.

Ahead of the front this afternoon and evening, areas of drizzle
will continue along with west to southwest winds. In the wake of
the front, scattered to numerous mainly light showers will drift
southeast across the region through the evening, and north winds
will become quite strong with gusts 25 to 35 mph at times through
the night. Temperatures will fall quickly, but should remain warm
enough to avoid any wintry concerns. The entire area should see
lows in the 30s, and the northwest periphery of the area may see a
brief light freeze.

Cool surface high pressure will build into the region through
Friday, and then linger through the first half of the weekend. We
are expecting skies to clear by early Friday, but despite ample
sunshine high temperatures will only reach the lower 50s. Factor
in the continued gusty north winds and it will not be a pleasant
day to be outside.

With dewpoints well into the 20s, clear skies, and only a light
northeast wind Friday night a freeze would see like a good bet,
but the consensus of guidance keeps most of the area right near
freezing for lows. We may not be cold enough, especially if the
wind dies off completely.

The surface high will remain in control of the region Saturday, as
heights rise from the west. Temperatures will trend upward and
should top out near normal around 60 degrees. Another light freeze
will be possible Saturday night. Our lows in the middle 30s may be
a bit optimistic.

.LONG TERM...(Sunday through Thursday)
Issued at 307 PM CDT Thu Mar 18 2021

An upper level ridge over our region Sunday will slide east by
Monday.  Surface high pressure centered over the northeast U.S.
Sunday will move off the coast by Monday.  We should see quite a bit
of sunshine on Sunday, and with winds becoming southeasterly, high
temperatures will be 3 to 5 degrees warmer than Saturday. Overnight
lows Sunday night will be around 5 degrees warmer than Saturday
night.  Dry conditions will continue into Monday, with high
temperatures another 2 or 3 degrees warmer than Sunday.  This will
put us 6 to 8 degrees above normal by Monday.

On Monday, models show a surface low over the Oklahoma/Texas
panhandles around 18z.  Models take the low slowly northeast, moving
it over Iowa/southern Minnesota by Tuesday evening.  The associated
warm front will lift across the middle Mississippi and lower Ohio
valleys Monday night into Tuesday.  The trailing cold front will
move across our region some time in the late Tuesday night to
Wednesday night time frame, depending on what model you look at.
Temperatures will remain above normal through the end of the
extended, though readings will trend down just a little late in the
week.

Shower chances will spread west to east across the PAH forecast area
Monday night into Tuesday.  The best chances will be across
southeast Missouri Tuesday, and went likely pops there in the
morning, tapering off to slight chances in our far east counties. By
Tuesday afternoon, went with 50 percent west to 30 percent east. As
we get into Tuesday night and Wednesday, the cold front will be
weakening as it approaches, and due to the aforementioned model
timing differences, confidence decreases for mid to late week. Model
blends keep pops in the slight to chances categories for showers,
and that seems the safe bet at this point, and pops will continue
into Thursday.  We are not seeing much in the way of instability, so
no thunder is included at this time.

&&

.AVIATION...
Issued at 648 PM CDT Thu Mar 18 2021

Lingering rain/drizzle and associated visibility restrictions
should gradually diminish through the evening hours as the upper
low continues to shift east of the region. Largely MVFR ceilings
are forecast to gradually clear from northwest to southeast
overnight into Friday morning as drier air works into the area.
Where they haven't already done so, north winds will pick up to
around 15 knots with gusts into the 20s through Friday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...RJP
SHORT TERM...DRS
LONG TERM...RST
AVIATION...RJP
Hazardous weather outlook, Mar 18, 3:12 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
312 PM CDT Thu Mar 18 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
312 PM CDT Thu Mar 18 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

North winds will gust 25 to 35 mph at times tonight, mainly over
southwest Indiana, southern Illinois, and near the Mississippi
river in southeast Missouri.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

Nearby

River Flood Warnings in Illinois, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.